Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes increased weight gain while on Xanax and Hydrocortisone?

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 4802 Questions
Question
62yo male. Excessive weight gain last 4 months after starting gym 3das weekly, gave up wine, eat low starch twice a day. I take 1/4 gr Xanax for sleep, and hydrocortisone. Gained 21 lbs in 4 months?
Wed, 9 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Seikhoo Bishnoi 3 hours later
Brief Answer:
Hydrocortisone could be the reason for weight gain.

Detailed Answer:
Hello thanks for asking

I can understand your concern. You are on Xanax and Hydrocortisone. Xanax is used for sleep and if we consider weight gain then the drug is safe. Hydrocortisone is a steroid and is known to cause significant weight gain. This could be the one reason for your weight gain.

Exercise might resulted in change in metabolism and with steroids this resulted in weight gain.

Thanks and take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor